Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 8, NWS Medford, OR

April 8, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Apr 8, 2011, 2:28 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 9, 2011, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 2:28 PM PDT (21:28 UTC)
In effect from
Apr 9, 2011, 3:00 AM PDT
Expired
Apr 9, 2011, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS76 KMFR 082128
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT FRI APR 8 2011

ORZ024-026-090530-
/O.EXT.KMFR.FZ.W.0011.110409T1000Z-110409T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
228 PM PDT FRI APR 8 2011

...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL TO AROUND
  FREEZING BY 3 AM WITH LOW TEMPERATURES OF 28 TO 32 DEGREES
  SATURDAY MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ021>023-090530-
/O.NEW.KMFR.FR.Y.0008.110409T1000Z-110409T1600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
228 PM PDT FRI APR 8 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. 


* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 33 AND
  37 DEGREES LATE TONIGHT INTO SATURDAY MORNING. A FEW SPOTS MAY
  DROP DOWN TO 32 DEGREES.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
2 follow-up statements
655 
WWUS76 KMFR 090525
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1025 PM PDT FRI APR 8 2011

ORZ024-026-091600-
/O.CON.KMFR.FZ.W.0011.110409T1000Z-110409T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1025 PM PDT FRI APR 8 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
   SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL TO AROUND FREEZING BY 3 AM
  WITH LOW TEMPERATURES OF 28 TO 32 DEGREES SATURDAY MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ021>023-091600-
/O.CON.KMFR.FR.Y.0008.110409T1000Z-110409T1600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
1025 PM PDT FRI APR 8 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
   SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL TO 33 TO 37 DEGREES LATE
  TONIGHT INTO SATURDAY MORNING. A FEW SPOTS MAY DROP DOWN TO 32
  DEGREES.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STOCKTON
947 
WWUS76 KMFR 091548
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
848 AM PDT SAT APR 9 2011


ORZ024-026-091700-
/O.EXP.KMFR.FZ.W.0011.000000T0000Z-110409T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
848 AM PDT SAT APR 9 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING. 

$$

ORZ021>023-091700-
/O.EXP.KMFR.FR.Y.0008.000000T0000Z-110409T1600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
848 AM PDT SAT APR 9 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

FROST CONDITIONS HAVE ENDED.

$$

SK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 8, 9:15 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 8, 9:15 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PDT FRI APR 8 2011

.DISCUSSION...THE FORECAST AREA REMAINS UNDER A CYCLONIC
CIRCULATION AROUND AN UPPER LOW HEADED SLOWLY SOUTHEASTWARD INTO
SOUTH-CENTRAL CALIFORNIA THIS MORNING. NORTHERLY FLOW AROUND THIS
LOW HAS CAUSED CLOUDS TO BANK UP AGAINST NORTH-FACING SLOPES THIS
MORNING AND A LITTLE LIGHT SNOW HAS BEEN REPORTED IN THE MOUNT
SHASTA CITY AREA AS WELL AS PORTIONS OF THE EAST SIDE. GRIDS
REFLECT CHC OR SLGT CHC POPS OVER THESE AREAS TODAY. WITH COLD AIR
ALOFT AND SOME REMAINING INSTABILITY WILL MAINTAIN THESE LOW
CHANCES THROUGH THIS AFTERNOON.

SKIES CLEARED ENOUGH OVER THE WEST SIDE THIS MORNING FOR
TEMPERATURES TO FALL INTO UPPER 20S TO LOWER 30S IN MOST AREAS.
WHERE CLOUDS HELD IN...TEMPERATURES FELL TO JUST NEAR FREEZING.
SIMILAR CONDITIONS ARE EXPECTED TONIGHT BUT WITH SLIGHTLY WARMER
AIR MOVING IN ALOFT...EXPECTED LOWS WILL BE A COUPLE OF DEGREES
HIGHER THAN LAST NIGHT. WILL MAINTAIN THE FREEZE WARNING HEADLINE
WITH EXPECTATION OF OUTLYING AREAS FALLING BACK INTO THE UPPER
20S.

REST OF THE FORECAST LOOKS GOOD AT THIS POINT...BUT WILL BE
EVALUATING SYSTEM FOR SUNDAY NIGHT INTO MONDAY FOLLOWED BY PERHAPS
ANOTHER CHANCE AT COLD TEMPS MONDAY NIGHT.

&&

.AVIATION...MOSTLY VFR THIS MORNING BUT AREAS OF MVFR CIGS EXIST
IN THE UMPQUA BASIN AND ARE ALSO BANKED UP AGAINST THE NORTHERN
SLOPES OF THE SOUTHERN CASCADES AND SISKIYOU MOUNTAINS. THESE
SHOULD RISE TO VFR THIS AFTERNOON. PATCHY MVFR CIGS EAST SIDE
RISING TO VFR BY LATE THIS MORNING. PATCHY IFR VIS NEAR MOUNT
SHASTA IN LIGHT SNOW...BUT THIS SHOULD TAPER OFF LATER THIS
MORNING.

&&

.PREV DISCUSSION... /ISSUED 227 AM PDT FRI APR 8 2011/

DISCUSSION...THINGS ARE FAIRLY QUIET ACROSS WRN OR THIS MORNING
AS THE BIG UPPER LOW WOBBLES SLOWLY SOUTHWARD THROUGH THE SIERRA.
HOWEVER, AT LEAST SCT SNOW SHOWERS ARE STILL GOING ON ACROSS
SOUTHERN LAKE AND KLAMATH COUNTIES AS WELL AS OVER MY NRN CA ZONES
AS A SHORTWAVE ROTATES AROUND THE NORTH SIDE OF THE LOW. CAN'T
REALLY MAKE OUT MUCH ON RADAR BUT DOT CAMS AND SPOTTER REPORTS
INDICATE LIGHT SNOW ACCUMS OVER THE CA MTNS AND ESP NEAR MT SHASTA
WHERE A SPOTTER REPORTED 2 INCHES ON THE GROUND. NONE OF THE
MODELS ARE PICKING UP ON THIS BUT COOLING CLOUD TOPS AND SATELLITE
EXTRAPOLATION INDICATE THIS WAVE WILL CONTINUE TO PRODUCE SHOWERS
AS IT ROTATES SWWARD FROM SC OREGON THROUGH NRN CA THIS MORNING.
HAVE HAD TO INSERT SCT POPS TO COVER THE ACTIVITY UNDER THIS
WAVE THIS MORNING AND TAPERED IT DOWN THROUGH THE AFTERNOON.

TEMPS HAVE ALREADY FALLEN BELOW FREEZING THROUGHOUT THE FREEZE
WARNING AREA AND ARE IN THE M30S IN OUR FROST AREA. WITH SEVERAL
MORE HOURS OF COOLING AHEAD, THE HEADLINES WE HAVE GOING LOOK
RIGHT ON TRACK AND WILL BE CONTINUED. OTHER THAN THE COLD START
AND THE AFOREMENTIOINED LINGERING SNOW SHOWERS, TODAY SHOULD BE A
DECENT DAY OVER MOST OF MY FA WITH MAINLY SUNNY SKIES AND TEMPS
IN THE 50S WEST AND 40S EAST. ANOTHER COLD NIGHT IS ON TAP FOR
TONIGHT. GUIDANCE IS NOT AS COLD AS THIS MORNING BUT WITH LITTLE
CHANGE IN AIRMASS, MOSTLY CLEAR SKIES, AND LIGHT WINDS, I CAN SEE
LITTLE REASON FOR US TO BE MUCH WARMER. AS IS THE CASE THIS
MORNING WE PROBABLY WON'T REACH FREEZE WARNING CRITERIA IN MEDFORD
PROPER, BUT OUTLYING LOCATIONS WILL BE SEVERAL DEGREES COLDER.
THUS WILL GO AHEAD AND UPGRADE THE FREEZE WATCH FOR TONIGHT TO A
WARNING.

THE BIG LOW IS EJECTED EAST ON SAT AND A SHORTWAVE RIDGE MOVES
OVER THE COAST. THIS WILL KEEP US DRY AND ALLOW TEMPS TO WARM BACK
TO NORMAL. THIS WILL BE SHORT LIVED HOWEVER AS THE NEXT FRONT WILL
BE KNOCKING ON THE DOOR SUNDAY. PRECIP SHOULD ARRIVE AT THE COAST
SUN NIGHT AND SPREAD INLAND BY MON AM. QPF LOOKS PRETTY LIGHT SO
AM NOT EXPECTING IMPACTS. THE MODELS KEEP THIS ACTIVE,
PROGRESSIVE, BUT NOT OVERLY WET PATTERN GOING RIGHT ON THROUGH
NEXT WEEK, SO I DON'T SEE MUCH CHANGE...IE A FRONT ABOUT EVERY 48
HOURS WITH BREAKS IN BETWEEN. -WRIGHT

AVIATION...VFR CONDS EXPECTED OVER SW OR FOR THE NEXT 24 HRS
EXCEPT OCNL MVFR INVOF KRBG DUE TO CIG. SCT SHRASN EXPECTED THIS
AM THROUGH S/CENTRAL OR AND NRN CA WITH OCNL VFR DUE TO CIG/VIS IN
SHSN INVOF KMHS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM TO 8 AM PDT SATURDAY FOR ORZ024-026.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
     MORNING FOR PZZ350.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 2 AM
     PDT SATURDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PDT SATURDAY
     FOR PZZ376.

SPILDE
Hazardous weather outlook, Apr 8, 12:08 PM PDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1208 PM PDT FRI APR 8 2011

ORZ024-026-091915-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
1208 PM PDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING HAS BEEN ISSUED EFFECTIVE FROM 2 AM TO 8 AM PDT
SATURDAY MORNING. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY
MORNING. NO OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OR

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:46 PM PDTFreeze WatchMFRCurry, Jackson, Josephine6 hr
Apr 8, 2:43 AM PDTFreeze WarningMFRCurry, Jackson, Josephine30 hr
Apr 8, 3:01 AM PDTSmall Craft Advisory for WindsMFR23 hr
Apr 8, 12:45 PM PDTSmall Craft Advisory for Hazardous SeasMFR10 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.